T Nation

Rocky Start Going Back on TRT

Been injecting 1ml every 2 weeks for the past 2 and a half months, and honestly it has not been a great experience.

I have been on TRT in the past and generally felt pretty good.

Had my regular doc check some levels last week because I was scheduled for routine lab work anyway.

Total testosterone was 443.6 ng/dL

Total estrogen serum was 188.1 pg/ml (190 is upper limit for normal).

This test was done one day before my next shot was due.

Anyway I think I may be feeling crappy because of the higher estrogen.

Are there any alternatives to prescriptions for lowering E?

Are those levels concerning? I mean they are in the high normal range so I’m not sure.

Try dividing your dose up so you’re taking 100mg per week or 50mg twice a week. That’ll smooth out the fluctuations and raise the trough levels a bit. It will also help keep e2 down.

1 Like

Thanks for the reply.

I think I’d much rather try that and see instead of going straight onto some type of E blocker.

What is your dose and ester? You stated you take 1mL but didn’t give a concentration.

Testosterone C and E have half life of around 7-8 day. So you need to dose those more frequently than once every 2 weeks.

If it’s Nebido, it should be fine every 2 weeks since the half life is around 90 days. You might just need a higher dose.

Sorry, I had forgotten that. It is 200mg per 1mL. I’m not sure I understand what you mean by ester?

The injections are testosterone cypionate; generic for Depo-Testosterone.

Made by Hikma and distributed by Cipla. Not sure if that is helpful but it is listed on the box.

cypionate is the ester. The ester determines the half life. In your case it’s 7 to 8 days.

What that means is that means is that after about 1 week from your injection, half of the testosterone has left your body. So if you inject and get a peak blood level of 1000ng/dL, in 7 days your blood would read around 500ng/dL. In 2 weeks it would be around 250ng/dL.

This is why you need to inject more frequently, or you will feel the low T symptoms coming back before your injections

1 Like

You want to test estrogen, not Total estrogen. I’ll bet your Total T 3 days after your injection are >1500 ng/dL along with really high estrogen levels. This might not be a problem right away but over time it could develop into a problem.

You’re injecting 200mg all at once and this can spike hormones really high, injecting smaller doses generally decreases the hormonal spikes. You will need to manipulate the injection frequencies and the dosage to get the desired results, the AI isn’t necessary or recommended.

Losing weight can help in lowering estrogen as well as adjusting your TRT protocol.

Your body changes as you age, what works now may not work later.

1 Like

Thanks, I plan to try 100mg 1x weekly and see how that goes. I am not a fan of AI’s as they’ve given me awful side effects in the past. I appreciate the tip about losing weight and that is something I am working on.

Ding ding ding. Problem found. I’d try splitting it to 2-3x a week and give it 6-8 weeks. If that isn’t THE problem, it’s at least A problem.

Those levels are not concerning.

1 Like

What would be the benefits of doing it 2 or 3x per week instead of once a week?

Interesting, I had always thought peak levels occurred at the 7 day mark. Sounds like the peak could be the same day or next after a shot. I am definitely going to once weekly instead EOW.

Fewer spikes and less estrogen. Basically more stable values. :slight_smile:

Just a note, the half-life of Cypionate is actually 4 1/2 days, not 7. The effective life is 7-9 days. You have been getting exactly what the box says to do, even though it causes problems for many. Your problem is not the E2. You don’t have enought Total T to go with it anymore by 2 weeks - more frequent dosing will bring your ratio back in line.

Not even close. Here’s what a single 200mg dose does. By the end of the week you’re probably close to your baseline.

1 Like

@hardartery wow 4.5 days?? No wonder I am feeling off taking it once every 2 weeks. That would make it 1/4th at 9 days, and even less at 14 days. I was considering injecting weekly at 100mg(half dose). Do you think I could see improvement on that schedule? Or would it be better to go 2x weekly at 50mg? I don’t know if I could handle more than 2 shots a week.

You would feel like a different man at 100mg once a week. It may still be too low for you, but it would absolutely be better and a good place to start.